MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX TI 3.5 ULTRABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX TI 3.5 ULTRABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72200752
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).(b)(6).
 
Event or Problem Description
It was reported that during a shoulder cuff repair surgery, the suture of the twinfix titanium 3.5 ultrabraid was breaking up.The procedure was completed with non-significant delay using the same device.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: part of the reported device was received for evaluation.There was no way to determine if the device contributed to the reported event.A visual inspection of the returned device found that it is not in its original packaging.The device has been deployed, and the sutures were not returned.There is debris on the anchor and shaft of the device.Based on the condition of the product material found during visual inspection, additional material testing is not required.The complaint was not confirmed, and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.A complaint history review concluded this was a repeat issue.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the sutures found that a material certification is required with each lot.Factors that could have contributed to the reported event include excessive force or torsion during use or use of sharp instruments near the device tip.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
TWINFIX TI 3.5 ULTRABRAID
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13120183
Report Number1219602-2021-02811
Device Sequence Number17357751
Product Code MBI
UDI-Device Identifier03596010578921
UDI-Public03596010578921
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2025
Device Model Number72200752
Device Catalogue Number72200752
Device Lot Number2053726
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer02/08/2022
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale
Patient Weight56 KG